My daughter is 7 years old she has had Type 1 diabetes for 3 years now. She is good with taking her shots but she has lumps on her sites. I know you need to move the sites around and she does but she still has lumps on her legs arms and stomach. Will this cause problems and how can I help?
If the "lumps" are hypertrophy, then by avoiding these areas for shots for a number of months will help the lumps to go away. Anywhere that you overuse for insulin injections can get hypertrophied. Although the hypertrophy is not dangerous, it can be a cosmetic issue, and also a potential for altered absorption of insulin into the blood stream. With all the different factors that add up to variable insulin absorption, who needs another factor, especially one that could be prevented by site rotation?
Original posting 6 Mar 2000
Posted to Blood Tests and Insulin Injections
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.